Alert archive / Arkansas / Flash Flood Warnings in 2018

Flash Flood Warning 137, NWS Little Rock, AR

November 1, 2018Hot Spring County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Nov 1, 2018, 3:40 AM CDT for Hot Spring County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2018, 3:40 AM CDT (08:40 UTC)
Expired
Nov 1, 2018, 9:45 AM CDT
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 3:24 AM CDT, 16 minutes earlier.

Area forecast discussion, Nov 1, 3:24 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
324 AM CDT Thu Nov 1 2018

.SHORT TERM...Today Through Friday Night

Latest surface analysis shows the cold front that continuing to push
through the eastern portions of the state, roughly from the
Arkansas/Tennessee border, back towards Camden, Arkansas. The
heavier rainfall and severe weather have also either dissipated and
weakened, or pushes east as the better forcing moves east of the
state.

Surface winds have shifted to a more northerly direction behind the
cold front, helping to bring drier air and colder temperatures from
the north. As the surface low pushes eastward, expect higher surface
pressure to approach the area, helping to keep northerly winds
across the state.

Slight rain chances will continue for Thursday as the mid-level
shortwave trough responsible for our active weather pushes northeast
across the region. However, chances will be much lower than
Wednesday, with quieter weather expected.

Another upper level trough and associated surface cold front are
forecast to sweep through the area on Friday into Saturday, and
could bring additional rain chances to the state. However, due to
limited moisture, the best chances (around 30-40%) will be across
the far north, where better forcing resides.

&&

.LONG TERM...Saturday Through Wednesday

Similar to this time yesterday, the synoptic scale models are
disagreeing on timing and placement of surface and upper features,
but are in good agreement on the overall scenario/setup and how it
would play out.

On Saturday, the remnant frontal boundary over Arkansas will move
back to the north as a warm front as an upper trough swings down
into the Central Plains. This will also push a stronger cold front
toward the region, with showers and thunderstorms returning to the
forecast by Saturday Night/Sunday.

Low pressure developing along the front will drag it through the
region some time Saturday night or Sunday. As the aforementioned
upper trough ejects into the Great Lakes Region around late Sunday,
the frontal boundary will stall out. Showers and thunderstorms will
continue into Monday and Tuesday, as the nearly the same scenario
plays out, with another upper system moving down into the plains,
the front moving back to the north, and a stronger front with a
developing surface low moves across.

With the pattern being this dynamic, it would not surprise me to see
a few strong storms and heavy rainfall Saturday Night/Sunday and
again early next week. However, with the models still having some
timing and placement issues, not entirely confident on timing and
placement myself. One thing I have some confidence in is that if
there were strong storms, it would be a low CAPE and high shear
environment.

With slightly minor variations, temperatures on the whole will
remain below average through the long term periods.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     53  41  56  39 /  50  10  20  10
Camden AR         60  43  64  44 /  30  10  10   0
Harrison AR       47  35  56  38 /  60  10  30   0
Hot Springs AR    54  41  61  42 /  30   0  10   0
Little Rock   AR  56  43  60  43 /  40  10  10  10
Monticello AR     61  46  62  45 /  30  10  10  10
Mount Ida AR      52  39  62  40 /  30   0  10   0
Mountain Home AR  49  36  55  38 /  60  20  30  10
Newport AR        54  42  56  40 /  50  20  20  10
Pine Bluff AR     60  45  62  44 /  30  10  10  10
Russellville AR   53  39  61  41 /  50  10  20   0
Searcy AR         55  42  59  41 /  50  10  20  10
Stuttgart AR      58  45  60  44 /  40  10  10  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...CROSS / Long Term...57
Hazardous weather outlook, Nov 1, 3:29 AM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
329 AM CDT Thu Nov 1 2018

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-020830-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
329 AM CDT Thu Nov 1 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The weather pattern is expected to remain unsettled.

The threat of additional hazardous weather into the early part of
the weekend will be low.

Another storm system will affect Arkansas late in the weekend into
early next week. With this system, there could be a few strong
storms, as well as heavy rainfall. However, this far out, there is
still considerable uncertainty for this particular time period.
Continue to monitor the latest forecasts and outlooks from the
National Weather Service.

.Spotter Information Statement...

Spotter activation not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Oct 31, 11:31 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1131 PM CDT WED OCT 31 2018

ARZ045>047-056-057-010515-
Monroe AR-Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
1131 PM CDT WED OCT 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...
SOUTHEASTERN LONOKE...WEST CENTRAL MONROE...NORTH CENTRAL JEFFERSON
AND NORTHWESTERN ARKANSAS COUNTIES UNTIL 1215 AM CDT...

At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Humnoke, or 11 miles west of Stuttgart, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stuttgart...                      Hazen...
Humphrey...                       Humnoke...
Ulm...                            Roe...
Brummitt...                       Parkers Corner...
Stuttgart Municipal Airport...    Allport...
Coy...                            Screeton...
Slovak...                         Tollville...
Tomberlin...                      Center Point...
Seaton...                         Gethsemane...
Bayou Meteo State Game Area...

A Tornado Watch remains in effect until midnight CDT for eastern and
southeastern Arkansas.

LAT...LON 3436 9187 3454 9191 3486 9159 3467 9135
      3439 9159
TIME...MOT...LOC 0430Z 223DEG 35KT 3453 9175

Cross
Special weather statement, Oct 31, 11:56 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1156 PM CDT WED OCT 31 2018

ARZ056-057-064-065-069-010600-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-Jefferson AR-
1156 PM CDT WED OCT 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR DESHA...EASTERN DREW...CENTRAL
JEFFERSON...EASTERN LINCOLN AND ARKANSAS COUNTIES UNTIL 100 AM CDT...

At 1155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Altheimer to near Douglas to 9 miles
southwest of Tillar to 6 miles southeast of Ladelle. Movement was
east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Stuttgart...                      Dumas...
Dermott...                        Rohwer...
Altheimer...                      Gould...
Gillett...                        Humphrey...
Grady...                          Arkansas City...
Mitchellville...                  Almyra...
St. Charles...                    Tillar...
Watson...                         Winchester...
Lucca Landing...                  McGehee...
Little Bayou Meto Park...         Woodville...

&&

LAT...LON 3396 9097 3397 9109 3393 9101 3385 9107
      3378 9099 3377 9115 3367 9103 3369 9122
      3360 9113 3352 9125 3356 9145 3339 9146
      3340 9177 3361 9167 3402 9168 3447 9194
      3452 9126 3425 9106 3412 9112 3409 9094
TIME...MOT...LOC 0455Z 263DEG 33KT 3435 9181 3404 9160 3363 9159 3340
9170

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 7:26 PM CDTAreal Flood WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk and 1 more6 hr
Oct 31, 7:29 PM CDTSpecial Weather StatementLZKSaline46 min
Oct 31, 7:51 PM CDTFlash Flood WarningLZKFaulkner, Garland, Grant, Perry, Pulaski, Saline4 hr
Oct 31, 9:15 PM CDTAreal Flood WarningLZKCleburne, Faulkner, Independence, Jackson, Lawrence, Sharp and 1 more6 hr
Oct 31, 9:59 PM CDTRiver Flood WarningLZKYell61 hr
Oct 31, 10:04 PM CDTRiver Flood WarningLZKPerry3 days
Oct 31, 11:31 PM CDTSpecial Weather StatementLZKPrairie44 min
Oct 31, 11:46 PM CDTAreal Flood WarningLZKFaulkner, Garland, Grant, Perry, Pulaski, Saline3 hr
Oct 31, 11:56 PM CDTSpecial Weather StatementLZKArkansas, Desha64 min
Nov 1, 6:17 AM CDTRiver Flood WarningLZKSaline27 hr
Nov 1, 6:22 AM CDTRiver Flood WarningLZKClark, Hot Spring25 hr
Nov 1, 9:12 AM CDTRiver Flood WarningLZKCalhoun, Ouachita3 days
Nov 1, 11:33 AM CDTRiver Flood WarningLZKWhite, Woodruff5 days
Nov 1, 11:35 AM CDTRiver Flood WarningLZKJackson, Woodruff20 days

Nearby

Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.